Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 25, 2020, 2:06 PM CST for Culberson County, Texas. It took effect at Feb 25, 2020, 9:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2020, 2:06 PM CST (20:06 UTC)
- In effect from
- Feb 25, 2020, 9:00 PM CST
- Expired
- Feb 26, 2020, 2:12 AM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WWUS74 KMAF 252006 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 206 PM CST Tue Feb 25 2020 TXZ271-261000- /O.NEW.KMAF.HW.W.0014.200226T0300Z-200226T1000Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 106 PM MST Tue Feb 25 2020 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST WEDNESDAY... * WHAT...Northeast winds up to 40 mph with gusts up to 55 mph expected through Guadalupe Pass. * WHERE...Guadalupe Pass. * WHEN...From 8 PM this evening to 3 AM MST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
726 WWUS74 KMAF 260812 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 212 AM CST Wed Feb 26 2020 TXZ271-260915- /O.CAN.KMAF.HW.W.0014.000000T0000Z-200226T1000Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 112 AM MST Wed Feb 26 2020 ...HIGH WIND WARNING IS CANCELLED... Wind speeds at Guadalupe Pass have remained below warning criteria and are expected to continue to slowly decrease overnight. Therefore, the High Wind Warning is cancelled. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 25, 2:05 PM CST, 1 minute earlier.
Area forecast discussion, Feb 25, 2:05 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
205 PM CST Tue Feb 25 2020
.DISCUSSION...
A strong mid-level jet extended from swrn NM-far W TX with an
assocd shrtwv trof across srn NM. Assocd mid-level clouds and high
based -SHRA were moving s thru the e-se NM. The attendant cold
front will follow in wake of shrtwv trof arriving in the far nw
CWFA later this afternoon, it will then sail on thru the Trans
Pecos before 12Z/Wed, courtesy a 4-7mb/3hr isallobaric high. In
the meantime a few high based -SHRA will move across SE NM thru
00Z/Wed or shortly thereafter and we have expanded coverage -SHRA.
MSLP gradient remains sufficient thru 12Z/Wed to keep winds at
10-15kts across PB, less across SE NM/wrn PB. Surface pressure of
1035 mb or so Wed AM along with dewpoints less than 20F support a
hard freeze areawide. In addition wind chill readings Wed AM will
have quite a bite (single digits to mid teens). A brief bought of
high wind is expected thru GDP Pass, warranting a high wind
warning 03Z-10Z/Wed. Cold conditions will carry over thru Thur AM
with a rapid warm up Thur PM into the 60s. A glancing blow from a
front is possible across parts of the n-e PB Fri, with warmer
conditions elsewhere. Even warmer Sat 70-75, Sun 75-80 (windy),
except warmer along Rio Grande and cooler most areas Mon.
&&
.FIRE WEATHER...
A definitive drying trend is ahead for the next 7 days or so. Fuel
moisture will be bouncing from high moisture content (well below the
50th percentile ERC-G), but it will take some time. By next weekend
high temps could be about 10 degrees above normal. Windy conditions
are possible Sat-Mon (especially Sun) and at least elevated fire
wx concerns are in the offing with potential for a return of
wetter and cooler wx into Tue.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 27 48 26 63 / 10 0 0 0
Carlsbad 23 48 26 68 / 10 0 0 0
Dryden 32 54 29 67 / 0 0 0 0
Fort Stockton 27 48 28 63 / 10 0 0 0
Guadalupe Pass 19 40 26 57 / 10 0 0 0
Hobbs 22 47 25 64 / 10 0 0 0
Marfa 20 46 20 60 / 10 0 0 0
Midland Intl Airport 25 48 27 63 / 10 0 0 0
Odessa 25 48 27 63 / 10 0 0 0
Wink 25 50 25 66 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 8 PM this evening to 3 AM MST Wednesday
for Guadalupe and Delaware Mountains.
&&Hazardous weather outlook, Feb 25, 2:21 AM CST, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 221 AM CST Tue Feb 25 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-260830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 221 AM CST Tue Feb 25 2020 /121 AM MST Tue Feb 25 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.